HomeClinical ToolsHEART

❤️ HEART Score (Chest Pain)

Risk-stratify emergency department chest pain with the HEART score.

Clinical takeaway

Outperforms TIMI/GRACE for undifferentiated ED chest pain.

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Identify low-risk chest pain suitable for early discharge.

How it works

History, ECG, Age, Risk factors, Troponin each 0–2. 0–3 low, 4–6 moderate, 7–10 high risk of 6-week MACE.

Key points

  • Outperforms TIMI/GRACE for undifferentiated ED chest pain.
  • Best used as the HEART Pathway with serial high-sensitivity troponin.
  • Low score (0–3) supports early discharge with follow-up.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

HistorySlightly suspicious (0)
ECGNormal (0)
Age< 45 (0)
Risk factorsNone (0)
Troponin≤ normal limit (0)

HEART0/10

  • RiskLow risk (~1.7% 6-week MACE)
  • DispositionConsider early discharge with outpatient follow-up (with serial troponin per pathway).
HistoryHighly suspicious (2)
ECGSignificant ST deviation (2)
Age≥ 65 (2)
Risk factors≥ 3 or known atherosclerosis (2)
Troponin> 3× normal (2)

HEART10/10

  • RiskHigh risk (~50.1%)
  • DispositionAdmit/observe; consider early invasive evaluation if high.

Frequently asked questions

What is HEART Score (Chest Pain)?
Risk-stratify emergency department chest pain with the HEART score.
How is HEART Score (Chest Pain) calculated? What is the core formula?
History, ECG, Age, Risk factors, Troponin each 0–2. 0–3 low, 4–6 moderate, 7–10 high risk of 6-week MACE.
When is HEART Score (Chest Pain) used?
Identify low-risk chest pain suitable for early discharge.
What are the key clinical points for HEART Score (Chest Pain)?
Outperforms TIMI/GRACE for undifferentiated ED chest pain. Best used as the HEART Pathway with serial high-sensitivity troponin. Low score (0–3) supports early discharge with follow-up.
What are the limits and cautions when using HEART Score (Chest Pain)?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is HEART Score (Chest Pain) calculated in practice? Can you show a worked example?
Inputs: History Slightly suspicious (0), ECG Normal (0), Age < 45 (0), Risk factors None (0), Troponin ≤ normal limit (0) → Result: HEART 0 /10(Risk: Low risk (~1.7% 6-week MACE), Disposition: Consider early discharge with outpatient follow-up (with serial troponin per pathway).) Inputs: History Highly suspicious (2), ECG Significant ST deviation (2), Age ≥ 65 (2), Risk factors ≥ 3 or known atherosclerosis (2), Troponin > 3× normal (2) → Result: HEART 10 /10(Risk: High risk (~50.1%), Disposition: Admit/observe; consider early invasive evaluation if high.)

Other tools

🩸 MAP📈 QTc🩸 HAS-BLED❤️ HEART

中文版 →